09-01-2019 08:20 PM
the reason I had to have it in 2 days was because the first targeted drug I had Took an hour then I had to be observed for 4 hrs to make sure I didn't have side effects after that the 2nd targeted drug took an hour then I had to be observed for another hour for side effects. I didn't know until then I had to go back today - apparently they don't like to give you the chemo until the next day so if you get side effects they will know which drug caused it - for number 5 +6 I will have both targeted drugs and chemo on same day as I didn't have any bad side effects.
i wasn't offered ice mitts or given any advice about uv lights, I think I might give breast care nurse and see what they advise (thanks for the tip).
hope everyone stays well
love Tbird xx
09-01-2019 06:56 PM
Well said Tbird, we are all behind you Liloc, enjoy that ice cream and fingers crossed for 24 hours at normal temperature
Tbird, absolutely no shame in having a little emotional release, I think we all need to do it every now and then during this treatment, just to stop us boiling over! Congratulations on getting through your first T, although I'm anxious to know why it took 2 days? Were you offered any of those ice mitts or were any suggestions made for dealing with side effects at all? I hate painting my fingernails but am thinking about it, I understand the damage is done due to UV exposure after having T, and as I always forget gloves in Winter I might just paint my nails to stop the light getting at them.
Keep strong November ladies xx
09-01-2019 06:04 PM
so sorry you're still in Casa NHS, don't save your ice cream eat it and enjoy. It's so frustrating but you are in the best place ( I bet you're so fed up of cliches).
Try and enjoy your private room and the peace and quite and try not to get too down we are all rooting for you and sending hugs and positive vibes.
Love Tbird xx
09-01-2019 05:45 PM
09-01-2019 04:39 PM
i hope everyone is keeping well.
I have just just finished my 4th treatment which was my first T. My T consisted of Pertuzumab, trastuzmab which are targeted drugs and docetaxel which is a chemotherapy drug. I had to have them over 2 days which was a bit tiring but no 5 and 6 will all be done on the same day fingers crossed. Apparently if you don't get side effects whilst it been adminastrated then side effect shouldn't be much - just them little blasted injections which get you (oh the pain) but watch this space and I'll let you know.
to be fair though I did have a major melt down yesterday morning and sobbed like a lass but it was just the fear of the Unknown all over again but apart from the length of time it took it has been fine (let's hope I haven't spoke too soon).
love Tbird xx
08-01-2019 07:44 PM
08-01-2019 04:06 PM
Hmdhelen, thank you, looks just the joband good reviews too!
I'm hating my wig at present, the ends feel frizzy and dry, they don't look it thankfully. Thinking of changing my forum name to Mrs Frizzywig (apologies to Charles Dickens!)
Apologies, I'm about to have another moan. I've just been to see the oncologist, it was a different one, this is the third different oncologist I've seen in four meetings, I'm a bit fed up! This one informed me that T is highly toxic and I must take the massive amount of steriods I've been given as I questioned the dose. I did stupidly tell him that I had a constantly grumbly stomach due to the steroids and he said "why do you think it's the steroids?" because the last oncologist suggested it might be!!! He told me to add Gaviscon to the meds I've already been given. I didn't want to ask any more questions so we just left,.
Can't wait for next week now and the "highly toxic" T
08-01-2019 03:43 PM
Re: hats, I've got this one: https://www.amazon.co.uk/LILYSILK-Womens-Sleeing-Bonnet-Mulberry/dp/B012ER5I6M/ref=sr_1_7?ie=UTF8&qi.... It's great - really comfortable, warm etc.
07-01-2019 09:20 PM
07-01-2019 03:30 PM
Tbird, looks like you are paving the way with your T this Tuesday, good luck with that and I hope everything goes well (and you have nothing but good things to share!!).
Kateday, I'm with you, I've also had trouble on FEC, not much respite from SE's and feeling constantly ill, oh and the bleeping constipation!!!! Since the last round I've been dragging myself around the house and keep feeling faint, I'm guessing my bloods will not be great this time
I also have the sore arm, I did have very prominent veins in the elbow joint on both arms but the one on my chemo arm has disappeared to be replaced with a bruisy coloured patch, hope it returns Can't fully straighten my arm now either and it's the one I use the most. Had a fair amount of discomfort in my arm following the second round of FEC, but round three was much less painful. I'm now finished with FEC, so if it is the E causing the vein problems (thanks for the info there tracybev!), I'm hoping for arm and vein recovery from now on (now drinking extra water all the time to assist with vein recovery ).
I've had a rough weekend following my last FEC on 27th, very spacey and lethargic. Still having the occasional stomach gurgles and plenty of wind, but appetite back to near normal so I'm thankful for that.
My wig has had a wash, I was quite anxious until it had dried that I may have killed it and would have to go around with a frazzled lump of nylon on my head, but it turned out fine. The ends feel horrible though, might have to give it a condition on the ends only.
I may need to treat myself to a new sleep hat, has anyone purchased a nice silk one, and if so are they any good?
Oh, and does anyone know when hair regrowth starts, I've heard it can start on T so I'm hopeful of some stubble by the end of January, fingers crossed.
06-01-2019 11:32 PM
Hi Sals I'm still doing ok since starting T on Friday, no nausea actually forgot to take any anti sickness tabs as haven't needed them !! Although I think SE tend to kick in on the 3rd day mainly joint and bone pain....😱😱...will see how I am tomorrow !!
it's the injections that I have the problem with have a really full uncomfortable feeling above my ribs have been given lansoprazole and gaviscon which doesn't seem to help much.
I also have pain along my arm, the nurse looked at it on Friday and said that it's cording of the vein and it's from the E chemo ( the red one !)
06-01-2019 10:43 PM
06-01-2019 09:44 PM
Hi Sals, I have also had arm pain since my 3rd dose. Not at the cannulea site but mid forearm that went up to the bicep but it is easing after nearly 3 weeks. If it is red and swollen it should be checked cos yes it can be phlebitis or possibly a clot. Mine I think is cording as the vein seems to have shortened. Fortunately my other arm is still usable but it doesn’t bleed well, but will have to try that this time x
06-01-2019 08:12 PM
i had pain in my hand and forearm from the chemo starting in cannula site, I told doctors about it on several occasions I even went to assement unit because the pain was getting that bad. I saw my oncologist Friday who said it was Phlebitis and told me to use ibuleve gel which I have and am now getting some relief from the pain. I am also having a PICC line inserted tomorrow (so nervous) for the rest of my chemo treatments because my vein is that sore. Sals ask your chemo nurse to use your other hand this time then ask your oncologist to refer you for a PICC line.
i am starting T on Tuesday and am so scared of the Unknown SE's again 😰😱
Love Tbird xx
06-01-2019 06:25 PM
04-01-2019 11:02 PM
Tracybev, Glad to hear your treatment went well, fingers crossed that it carries on that way! Xx
Yep I have my PICC line flushed in the Chemo ward every Thursday, and when its treatment week they also take bloods at the same time as the flush. Would have been nice if they’d checked my numbers beforehand, and phoned me to let me know, to save the trip! Not to mention the extra steroids they injected into me! Ah well. Hopefully I’ll sleep a little better tonight? Not feeling tired yet though 🙄
04-01-2019 08:47 PM
Sorry to hear your first T has been put back a week but like you say it's nice to know you will feel 'normal' for another week.
Went very well today feeling ok with no side effects yet but will take each day as it comes 💪.....only had about 15 mins sleep last night 😲 doubling up those bloody steroids meant I was wide awake still don't feel that tired tonight !!
Do you usually have your bloods done on chemo day ? I have mine done beginning of week about an hour before appt with consultant so they are back for him to check its ok to continue that week 's treatment
04-01-2019 06:53 PM
Kateday, I had horrible constipation after rounds 1 and 2. If the senna doesn’t help, my oncologist prescribed Movicol, which worked wonders for me - it softens things up so it’s not too painful to pass (sorry if TMI 😳) Or if it’s awhile before you’re due to see your onc, it might be worth trying your GP, mine have been really helpful with prescribing stuff like this!
Tracybev, did you have your first T today? Hope you’re not feeling too bad xx